| Catalog Number |
PNML6F088904 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00887.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician felt resistance and was unable to advance a jet7 through a neuron max and, therefore, the jet7 and neuron max were removed.It was reported that the jet7 was found to be kinked.The procedure was then completed using a new neuron max and a penumbra system ace 68 reperfusion catheter (ace68).There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the returned neuron max 6f 088 long sheath (neuron max) was undamaged.Conclusions: evaluation of the returned neuron max revealed an undamaged device.No visible damage was observed on the catheter and a 0.088¿ mandrel was able to insert into the catheter without an issue.Evaluation of the returned jet7 revealed a kink and ovalizations on its distal shaft.During functional testing, resistance was experienced while advancing the jet7 through a demonstration neuron max due to the ovalizations.The kink prevented the jet7 from advancing farther.Forcefully gripping the catheter during removal from the package or preparation may result in damage such as ovalizations.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00887.